Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 66, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 29, 2016, 6:31 PM CDT for Clark County, Dallas County, Hot Spring County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 6:31 PM CDT (23:31 UTC)
- Expired
- Jul 29, 2016, 8:30 PM CDT
- In force
- 119 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, AR, Dallas County, AR, Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 96 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
518
WGUS54 KLZK 292331
FFWLZK
ARC019-039-059-300130-
/O.NEW.KLZK.FF.W.0066.160729T2331Z-160730T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
631 PM CDT FRI JUL 29 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN DALLAS COUNTY IN SOUTHWESTERN ARKANSAS...
EAST CENTRAL CLARK COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHEASTERN HOT SPRING COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 830 PM CDT
* AT 629 PM CDT...DOPPLER RADAR INDICATED NEARLY STATIONARY
THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS THE WARNED AREA. TWO
TO THREE INCHES OF RAIN HAS ALREADY FALLEN WITH ADDITIONAL
RAINFALL EXPECTED TO CONTINUE. FLASH FLOODING IS LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARKADELPHIA... CADDO VALLEY...
JOAN... WILLOW...
DALARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3419 9272 3407 9273 3404 9289 3411 9310
3420 9309 3418 9288
$$
226What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:40 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 29, 2:40 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 240 PM CDT FRI JUL 29 2016 .SHORT TERM...Tonight Through Sunday Widespread convection will continue across roughly the northern half of the state this afternoon and evening before diurnal trends lead to dissipation of storms. In the meantime some of these storms will continue to be strong to severe...with damaging winds and some hail being a distinct possibility. Otherwise...northwesterly flow aloft will continue over the region through the first half of this weekend before an upper ridge begins to build in from the southwest...displacing the upper level northwesterly flow off towards the Ohio River Valley area. Until that time however...nocturnal MCS and afternoon showers and thunderstorms are expect. As such fairly broad-brushed chance PoPs will be in the forecast through the remainder of the short term period. Temperatures will remain around or slightly below seasonal norms...especially during the afternoon hours. && .LONG TERM...Sunday night Through Friday Ridging will build back into the region during the period, with only isolated to scattered, diurnally-driven showers and thunderstorms expected. Humidity will remain high, and by mid-week, heat index values could approach or exceed 105 degrees in places. By the end of the period, influence of the ridge should begin to wane. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 73 89 72 90 / 30 40 50 50 Camden AR 75 94 76 95 / 30 40 20 40 Harrison AR 69 86 70 89 / 30 40 50 40 Hot Springs AR 74 92 76 93 / 50 40 30 40 Little Rock AR 75 92 75 93 / 50 40 30 40 Monticello AR 75 92 76 93 / 30 40 30 40 Mount Ida AR 73 91 74 93 / 50 40 20 30 Mountain Home AR 70 87 70 89 / 20 40 50 50 Newport AR 73 89 73 90 / 40 40 50 50 Pine Bluff AR 73 92 74 93 / 40 40 30 40 Russellville AR 74 91 74 93 / 40 40 40 40 Searcy AR 74 91 73 91 / 50 40 40 40 Stuttgart AR 74 92 74 91 / 50 40 40 40 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...64 / Long Term...57
Hazardous weather outlook, Jul 29, 5:00 AM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI JUL 29 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS ARKANSAS TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED MAINLY DURING THE AFTERNOON HOURS. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS, WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ALSO, WITH THE SLOW MOVING STORMS, THERE WILL BE THE INCREASED POSSIBILITY OF LOCALLY HEAVY RAIN. AFTERNOON HIGHS WILL ONLY REACH THE MID 80S TO MID 90S DUE TO THE INCREASE IN CLOUD COVER. HOWEVER...WITH PLENTY OF HUMIDITY STILL IN PLACE...HEAT INDICES WILL STILL MAKE IT INTO THE UPPER 90S DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH SUNDAY AS THE AREA REMAINS BETWEEN UPPER LEVEL RIDGES. THUNDERSTORM CHANCES WILL DECREASE MONDAY THROUGH THURSDAY AS THE RIDGE BUILDS OVER ARKANSAS AGAIN. OTHER THAN CLOUD TO GROUND LIGHTNING...SOME GUSTY WINDS COULD ALSO BE SEEN WITH SOME OF THE STRONGER STORMS. GIVEN THE SLOW MOVEMENT OF ANY STORMS... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...RESULTING IN AN ISOLATED FLASH FLOOD THREAT. THE THREAT FOR ANY SEVERE STORMS WILL REMAIN ISOLATED AND LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE AFTERNOON. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 51
In the hours before
Special weather statement, Jul 29, 3:41 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
341 PM CDT FRI JUL 29 2016
ARZ033-046-292130-
WHITE AR-PRAIRIE AR-
341 PM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE AND
NORTHWESTERN PRAIRIE COUNTIES UNTIL 430 PM CDT...
AT 340 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HIGGINSON...OR NEAR SEARCY...MOVING EAST AT 10 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEARCY... BEEBE...
KENSETT... HIGGINSON...
WEST POINT... PRYOR...
MCRAE... GARNER...
GRIFFITHVILLE... HAYLEY...
WALKER... VINITY CORNER...
HICKORY PLAINS... JASMINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3492 9158 3500 9180 3503 9181 3502 9186
3506 9196 3525 9180 3527 9145
TIME...MOT...LOC 2040Z 279DEG 9KT 3516 9173
CAVANAUGHLocal storm report, Jul 29, 4:29 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
429 PM CDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 NNE KERR 34.81N 92.04W
07/29/2016 LONOKE AR LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN ALONG KERR RD NORTH
OF INTERSTATE 40.
&&
EVENT NUMBER LZK1600078
JHOODSpecial weather statement, Jul 29, 4:56 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
456 PM CDT FRI JUL 29 2016
ARZ043-044-055-056-292245-
SALINE AR-JEFFERSON AR-PULASKI AR-GRANT AR-
456 PM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PULASKI...
NORTHWESTERN JEFFERSON...SOUTHEASTERN SALINE AND NORTHEASTERN GRANT
COUNTIES UNTIL 545 PM CDT...
AT 455 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CANE CREEK...OR 10 MILES NORTH OF SHERIDAN...MOVING SOUTHEAST AT 20
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SHERIDAN... REDFIELD...
PINE BLUFF ARSENAL... EAST END...
CANE CREEK... HENSLEY ISLAND...
ORION... BELFAST...
SARDIS... CLEAR LAKE...
JEFFERSON... BREDLOW CORNER...
KEARNEY... CENTER GROVE...
F.B. BAUGH RECREATION AREA... TAR CAMP PARK...
WRIGHT... HENSLEY...
DEXTER... WOODSON...
LAT...LON 3428 9221 3432 9252 3440 9251 3460 9238
3453 9203 3449 9203 3433 9206
TIME...MOT...LOC 2155Z 295DEG 17KT 3446 9238
CAVANAUGHLocal storm report, Jul 29, 5:03 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 PM CDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 SSE MESA VIEW 34.75N 92.39W
07/29/2016 PULASKI AR PUBLIC
A TREE WAS SNAPPED NEAR FINANCIAL PARKWAY AND
SHACKLEFORD.
&&
EVENT NUMBER LZK1600079
JHOODSpecial weather statement, Jul 29, 5:47 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 547 PM CDT FRI JUL 29 2016 ARZ037-040-292330- SCOTT AR-POLK AR- 547 PM CDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTT AND NORTHERN POLK COUNTIES UNTIL 630 PM CDT... AT 546 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS NEAR BEAUCHAMP...OR 16 MILES WEST OF WALDRON...MOVING EAST AT 25 MPH. SMALL HAIL FROM PEA UP TO HALF INCH AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WALDRON... BEAUCHAMP... OLIVER... QUEEN WILHELMINA STATE PARK... MORGAN SPRINGS... MOUNTAIN FORK... BATES... ACORN... BLACK FORK... BLACK FORK MOUNTAIN WILDERNESS... RICH MOUNTAIN... CAUTHRON... EAGLETON... Y CITY... HON... WINFIELD... BOLES... NEEDMORE... PARKS... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3493 9444 3497 9396 3463 9396 3464 9446 TIME...MOT...LOC 2246Z 272DEG 23KT 3481 9436 59
Special weather statement, Jul 29, 6:00 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 600 PM CDT FRI JUL 29 2016 ARZ053-054-062-292330- HOT SPRING AR-DALLAS AR-CLARK AR- 600 PM CDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS... NORTHEASTERN CLARK AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL 630 PM CDT... AT 600 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARKADELPHIA...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARKADELPHIA... CADDO VALLEY... GUM SPRINGS IN CLARK COUNTY... FRIENDSHIP... DALARK... GRIFFITHTOWN... JOAN... LOWER LAKE RECREATION AREA... MANNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3407 9319 3422 9316 3423 9274 3399 9278 TIME...MOT...LOC 2300Z 276DEG 7KT 3412 9295 226
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:17 PM CDT | Special Weather Statement | LZK | Izard | 43 min |
| Jul 29, 1:26 PM CDT | Special Weather Statement | LZK | Yell | 34 min |
| Jul 29, 1:41 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, White | 34 min |
| Jul 29, 2:10 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy, Stone | 50 min |
| Jul 29, 2:18 PM CDT | Special Weather Statement | LZK | Pulaski | 42 min |
| Jul 29, 2:28 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 47 min |
| Jul 29, 2:42 PM CDT | Special Weather Statement | LZK | Garland | 48 min |
| Jul 29, 3:03 PM CDT | Special Weather Statement | LZK | Van Buren | 42 min |
| Jul 29, 3:26 PM CDT | Special Weather Statement | LZK | White | 49 min |
| Jul 29, 3:33 PM CDT | Special Weather Statement | LZK | Pulaski | 27 min |
| Jul 29, 3:41 PM CDT | Special Weather Statement | LZK | White | 49 min |
| Jul 29, 3:45 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 45 min |
| Jul 29, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 50 min |
| Jul 29, 4:56 PM CDT | Special Weather Statement | LZK | Grant | 49 min |
| Jul 29, 5:07 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 38 min |
| Jul 29, 5:47 PM CDT | Special Weather Statement | LZK | Scott | 43 min |
| Jul 29, 6:00 PM CDT | Special Weather Statement | LZK | Clark | 30 min |
| Jul 29, 6:15 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 45 min |
| Jul 29, 6:45 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 45 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.